Alert archive / California / Wind Advisories in 2023
Wind Advisory 2, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jan 6, 2023, 12:34 PM PST for 7 counties in California. It took effect at Jan 7, 2023, 4:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2023, 12:34 PM PST (20:34 UTC)
- In effect from
- Jan 7, 2023, 4:00 PM PST
- Expired
- Jan 8, 2023, 9:58 AM PST
- In force
- 18 hr
- Issued by
- NWS Hanford, CA
Counties Fresno County, CA, Kern County, CA, Kings County, CA, Madera County, CA, Mariposa County, CA, Merced County, CA, Tulare County, CA
The radar
The San Joaquin Valley radar (KHNX), 35 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 8.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788 WWUS76 KHNX 062034 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1234 PM PST Fri Jan 6 2023 CAZ300>308-311>313-317>320-070500- /O.NEW.KHNX.WI.Y.0002.230107T2100Z-230108T2100Z/ West Side Mountains north of 198-Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-West Side Mountains South of 198-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista- Mariposa Madera Foothills-Mariposa-Madera Lower Sierra-Fresno- Tulare Foothills-Fresno-Tulare Lower Sierra- Including the cities of San Luis Reservoir, Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, McKittrick, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Taft, El Portal, Mariposa, Bass Lake, Coarsegold, Fish Camp, Oakhurst, North Fork, Millerton Lake, and Auberry 1234 PM PST Fri Jan 6 2023 ...WIND ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 1 PM PST SUNDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of central California. * WHEN...From 1 PM Saturday to 1 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Barlow
5 follow-up statements
255 WWUS76 KHNX 070444 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 844 PM PST Fri Jan 6 2023 CAZ300>308-311>313-317>320-071300- /O.CON.KHNX.WI.Y.0002.230107T2100Z-230108T2100Z/ West Side Mountains north of 198-Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-West Side Mountains South of 198-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista- Mariposa Madera Foothills-Mariposa-Madera Lower Sierra-Fresno- Tulare Foothills-Fresno-Tulare Lower Sierra- Including the cities of San Luis Reservoir, Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, McKittrick, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Taft, El Portal, Mariposa, Bass Lake, Coarsegold, Fish Camp, Oakhurst, North Fork, Millerton Lake, and Auberry 844 PM PST Fri Jan 6 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM SATURDAY TO 1 PM PST SUNDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of central California. * WHEN...From 1 PM Saturday to 1 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Shallow rooted trees in saturated soil could be toppled. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
614 WWUS76 KHNX 071232 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 432 AM PST Sat Jan 7 2023 CAZ300>308-311>313-317>320-072045- /O.CON.KHNX.WI.Y.0002.230107T2100Z-230108T2100Z/ West Side Mountains north of 198-Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-West Side Mountains South of 198-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista- Mariposa Madera Foothills-Mariposa-Madera Lower Sierra-Fresno- Tulare Foothills-Fresno-Tulare Lower Sierra- Including the cities of San Luis Reservoir, Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, McKittrick, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Taft, El Portal, Mariposa, Bass Lake, Coarsegold, Fish Camp, Oakhurst, North Fork, Millerton Lake, and Auberry 432 AM PST Sat Jan 7 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM PST SUNDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of central California. * WHEN...From 1 PM Saturday to 1 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
967 WWUS76 KHNX 072042 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1242 PM PST Sat Jan 7 2023 CAZ300>308-311>313-317>320-080915- /O.EXT.KHNX.WI.Y.0002.230108T0000Z-230108T2100Z/ West Side Mountains north of 198-Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-West Side Mountains South of 198-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista- Mariposa Madera Foothills-Mariposa-Madera Lower Sierra-Fresno- Tulare Foothills-Fresno-Tulare Lower Sierra- Including the cities of San Luis Reservoir, Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, McKittrick, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Taft, El Portal, Mariposa, Bass Lake, Coarsegold, Fish Camp, Oakhurst, North Fork, Millerton Lake, and Auberry 1242 PM PST Sat Jan 7 2023 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST SUNDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central California. * WHEN...From 4 PM this afternoon to 1 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
090 WWUS76 KHNX 080906 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 106 AM PST Sun Jan 8 2023 CAZ300>308-311>313-317>320-081900- /O.CON.KHNX.WI.Y.0002.000000T0000Z-230108T2100Z/ West Side Mountains north of 198-Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-West Side Mountains South of 198-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista- Mariposa Madera Foothills-Mariposa-Madera Lower Sierra-Fresno- Tulare Foothills-Fresno-Tulare Lower Sierra- Including the cities of San Luis Reservoir, Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, McKittrick, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Taft, El Portal, Mariposa, Bass Lake, Coarsegold, Fish Camp, Oakhurst, North Fork, Millerton Lake, and Auberry 106 AM PST Sun Jan 8 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central California. * WHEN...Until 1 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DAS
508 WWUS76 KHNX 081758 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 958 AM PST Sun Jan 8 2023 CAZ300>308-311>313-317>320-081900- /O.CAN.KHNX.WI.Y.0002.000000T0000Z-230108T2100Z/ West Side Mountains north of 198-Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-West Side Mountains South of 198-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista- Mariposa Madera Foothills-Mariposa-Madera Lower Sierra-Fresno- Tulare Foothills-Fresno-Tulare Lower Sierra- Including the cities of San Luis Reservoir, Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, McKittrick, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Taft, El Portal, Mariposa, Bass Lake, Coarsegold, Fish Camp, Oakhurst, North Fork, Millerton Lake, and Auberry 958 AM PST Sun Jan 8 2023 ...WIND ADVISORY IS CANCELLED... Winds have dropped below advisory criteria and the advisory has been cancelled. Winds will increase again later tonight through Monday and a new advisory will be issued shortly. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 6, 2:52 AM PST, 9 hours 42 minutes earlier.
Area forecast discussion, Jan 6, 2:52 AM PST, 9 hours 42 minutes before
Area Forecast Discussion National Weather Service Hanford CA 252 AM PST Fri Jan 6 2023 .SYNOPSIS... For today, calmer weather will prevail ahead of the next low pressure system that is set to arrive on Saturday and continue until Sunday. Another major storm is expected on Monday into Wednesday. && .DISCUSSION...Calm conditions have set in; however, patchy dense fog has already developed in the San Joaquin Valley. We issued a Dense Fog Advisory until 10 AM for these areas. Expect a brief break from precipitation before yet another low pressure system arrives on Saturday. Mainly light precipitation is expected through the day on Saturday, but intensity will pick up by Saturday night. Thus, we have issued a Winter Storm Watch for the Sierra Nevada above 6,000 feet and a Flood Watch for most areas below 6,000 feet beginning Saturday night. Rain and mountain snow continue until Sunday evening, with snow levels mainly around 5,000 feet on Saturday night into Sunday rising to around 6,000 feet by Sunday evening. Snow amounts with this next system will be around one to two feet in the highest elevations. The next system arrives early Monday morning with barely a break during Sunday night. This second storm will be much stronger and accompanied with another robust atmospheric river that will produce more widespread heavy rain with rising snow levels. Snow levels on Monday into Monday night will rise to around 8,000 feet before lowering again late Monday night into Tuesday with the passage of the cold front. Gusty southerly winds will likely occur ahead of the cold front on Monday through the day and into the evening; however, winds do not appear as strong as with the previous one. For example, there is a 20 percent chance of a 45 mph gust on the Grapevine from Monday night into Tuesday morning. Precipitation will continue into much of Tuesday, and there may be another opportunity for post-frontal convection by Tuesday afternoon. Rain and mountain snow will taper off late Tuesday night into early Wednesday morning. It appears we'll get a decent break from storms on Wednesday into Thursday. Ensemble guidance shows the next low pressure system arriving late Thursday with precipitation chances into next Friday. The Climate Prediction Center continues to show above average precipitation in our forecast area for the 8-14 day outlook. Their latest 8-14 day hazards outlook now shows a moderate to high risk of heavy precipitation for next Friday until the following Sunday, so the very active regime continues. && .AVIATION... MVFR conditions with areas of IFR in low clouds in the southern Sierra Nevada and Tehachapi Mountains, as well as the adjacent foothills and valley facing slopes through this morning. IFR conditions with areas of LIFR/patchy VLIFR in the San Joaquin Valley due to mist and fog until 18Z Friday. Otherwise, VFR conditions will prevail for the next 24 hours. && .AIR QUALITY ISSUES...On Friday January 6 2023, Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno and Kern Counties. Burning Discouraged in Kings, Madera, Merced, and Tulare Counties, and Kern (Greater Frazier Park Area) and Sequoia National Park and Forest. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is high. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information and/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Flood Watch from late Saturday night through late Tuesday night for CAZ300>325-327-329>336-338. Dense Fog Advisory until 10 AM PST this morning for CAZ301-302- 305>307-309>312. Winter Storm Watch from Saturday evening through late Tuesday night for CAZ323-326>330. && Public/Aviation/Fire Wx...BSO PIO/IDSS..................JMC weather.gov/hanford
In the hours before
Local storm report, Jan 6, 9:02 AM PST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
902 AM PST FRI JAN 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 5 W FISH CAMP 37.47N 119.74W
01/06/2023 M1.89 INCH MARIPOSA CA TRAINED SPOTTER
&&The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 12:26 AM PST | Dense Fog Advisory | HNX | Fresno, Kern, Kings, Madera, Merced, Tulare | 10 hr |
| Jan 6, 1:23 AM PST | Flood Watch | HNX | Fresno, Kern, Kings, Madera, Mariposa, Merced and 2 more | 5 days |
| Jan 6, 1:43 AM PST | Winter Storm Watch | HNX | Fresno, Madera, Mariposa, Tulare, Tuolumne | 7 hr |
| Jan 6, 8:38 AM PST | Winter Storm Warning | HNX | Fresno, Madera, Mariposa, Tulare, Tuolumne | 5 days |
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.